Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 352, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 1, 2004, 5:29 PM CDT for Pecos County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2004, 5:29 PM CDT (22:29 UTC)
- Expired
- Oct 1, 2004, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 137 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1588 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 012229
SVRMAF
TXC371-012330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 PM CDT FRI OCT 1 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS
* UNTIL 630 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
CENTRAL PECOS COUNTY...OR 12 MILES SOUTH OF FORT STOCKTON...MOVING
EASTAT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRAL PECOS COUNTY...
RURAL AREAS 12 MILES SOUTH OF FORT STOCKTON ALONG HIGHWAY 285...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3086 10299 3060 10300 3062 10217 3068 10218
3068 10187 3086 10215
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:25 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 1, 3:25 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT FRI OCT 1 2004 .SHORT TERM... KMAF RADAR INDICATES THUNDERSTORMS ALREADY DEVELOPING THIS AFTERNOON ACROSS SOUTHWEST TEXAS /PECOS AND BREWSTER COUNTIES/ AHEAD OF A STRONG COLD FRONT WHICH SHOULD PUSH SOUTHWARD ACROSS THE PERMIAN BASIN TONIGHT. STRONG DIURNAL HEATING HAS RESULTED IN CAPE VALUES RANGING FROM 1500 J/KG ACROSS THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO TO NEARLY 3000 J/KG IN THE BIG BEND. INCREASING MOIST PRE-FRONTAL AIR MASS WITH SURFACE DEW POINTS AROUND 65F AND PRECIP WATER VALUES RANGING FROM 1.0 TO 1.5 INCHES. STRONG SOUTHERN BRANCH JET OVERHEAD (90-100KT) WILL PROVIDE DEEP LAYER ASCENT TONIGHT... PLUS WEAK LOW LEVEL FLOW COMBINING WITH 30-40KT MID-LEVEL FLOW ARE CURRENTLY GENERATING SOME ROTATING CELLS...WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS LATE THIS AFTERNOON AND EVENING. AFTER DAYTIME HEATING SUBSIDES...COLD FRONT WILL BECOME PARALLEL WITH THE MEAN LAYER FLOW ACROSS THE AREA...ALLOWING FOR SOME STORMS TO TRAIN FROM WEST TO EAST ALONG THE FRONTAL BOUNDARY. LOCALIZED FLOODING WILL BECOME A CONCERN OVERNIGHT CONSIDERING ALREADY LOW FLASH FLOOD GUIDANCE DUE TO RECENT HEAVY RAINS. .LONG TERM... STRONG COLD FRONT WILL PUSH THROUGH THE ENTIRE FORECAST AREA BY SATURDAY AFTERNOON. POST FRONTAL PRECIPITATION IS CERTAINLY POSSIBLE GIVEN SOUTHERLY FLOW AT 700MB...SURFACE TO 850MB COLD DOME AND ADEQUATE MOISTURE. THE LATEST ETA POPS HAVE TRENDED DOWN...WHICH IS IN LINE WITH THE CURRENT FORECAST. MOS TEMPERATURES FOR TOMORROW LOOK A LITTLE WARM GIVEN THE ANTICIPATED CAA AND LIGHT PRECIPITATION. WE HAVE FOLLOWED TRENDS OF THE PREVIOUS SHIFT AND HAVE OPTED TO LOWER SATURDAY/S TEMPS SLIGHTLY. THE MEDIUM RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LOW DEEPENING OVER THE NORTHERN GREAT LAKES REGION ON MONDAY. THIS SHOULD USHER ANOTHER SHOT OF COLD AIR INTO THE PLAINS AND WE EXPECT ANOTHER FRONTAL PASSAGE ANTICIPATED LATE MONDAY. NOT FAR BEHIND THIS FRONT WILL BE A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVING INTO THE REGION FROM THE DESERT SOUTHWEST. POPS FOR TUESDAY AND WEDNESDAY LOOK PLAUSIBLE AND WE WILL CONTINUE THE CURRENT FORECAST. ANOTHER TROUGH BEGINS TO ORGANIZE OVER THE WEST COAST BY LATE NEXT WEEK WHICH MAY KEEP PRECIPITATION CHANCES GOING THROUGH THE FIRST WEEK OF OCTOBER. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 51 65 52 76 / 30 20 10 10 CARLSBAD NM 53 65 51 75 / 20 20 10 20 DRYDEN TX 64 70 57 79 / 40 30 20 10 FORT STOCKTON TX 54 64 55 79 / 30 30 10 10 GUADALUPE PASS TX 48 59 50 70 / 20 20 20 20 HOBBS NM 49 65 51 76 / 20 20 10 10 MARFA TX 53 66 47 76 / 20 30 20 20 MIDLAND INTL AIRPORT TX 52 65 53 76 / 40 20 10 10 ODESSA TX 53 65 53 76 / 40 20 10 10 WINK TX 56 68 56 80 / 40 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 01/06
Hazardous weather outlook, Oct 1, 2:00 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 200 PM CDT FRI OCT 1 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-020800- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 200 PM CDT (100 PM MDT) FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING AND OVERNIGHT ALONG AND AHEAD OF A STRONG COLD FRONT. A FEW OF THESE STORMS MAY BECOME STRONG TO MARGINALLY SEVERE DURING THE EVENING HOURS...WITH LARGE HAIL AND DAMAGING WINDS. RAINFALL OVERNIGHT COULD BE HEAVY AT TIMES... RESULTING IN AREAS OF LOCALIZED FLASH FLOODING. AS THE COLD FRONT TRACKS SOUTHWARD ACROSS THE AREA TONIGHT...GUSTY AND SHIFTING WINDS OF 20 TO 30 MPH ARE POSSIBLE NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:16 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ward | 59 min |
| Sep 30, 7:56 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 64 min |
| Sep 30, 8:35 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Sep 30, 8:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Oct 1, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Oct 1, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Oct 1, 5:37 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.